Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 20, NWS Albuquerque, NM

May 9, 2015Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 9, 2015, 2:35 AM MDT for Roosevelt County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2015, 2:35 AM MDT (08:35 UTC)
Expired
May 9, 2015, 3:15 AM MDT
In force
40 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 69 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 2:11 AM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 11:48 PM MDT, 2 hours 47 minutes earlier.

Area forecast discussion, May 8, 11:48 PM MDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1148 PM MDT FRI MAY 8 2015

.AVIATION...
06Z TAF CYCLE
DRYLINE ACROSS WESTERN EDGE OF THE EASTERN PLAINS LIKELY TO BEGIN
A SLOW EASTWARD PROGRESSION AGAIN AFTER 08Z-10Z TIME RANGE...
PERHAPS JUST A BIT LATER. STILL A FEW SHRA/TSRA MAY DEVELOP MAINLY
FROM THE SANGRE DE CRISTOS ON EAST AND THE NW MTS ON WEST STARTING
SOMETIME BETWEEN 08Z AND 11Z. MT OBSCURATIONS POSS MAINLY NORTH
AND CENTRAL PORTION OF SANGRE DE CRISTOS IN AND NEAR CONVECTION.
CONFIDENCE STILL NOT HIGH ENOUGH FOR TEMPO GROUP AT TCC. STILL
SOME RISK FOR PATCHY IFR EVEN LOCALLY LIFR CIGS MAINLY NEAR AND
EAST OF A LINE FROM EAST SLOPES OF THE SANGRE DE CRISTOS TO SANTA
ROSA TO ROW...INCLUDING TCC AND POSS LVS AND ROW. ISOLATED TO SCT
-SHRA/-TSRA WITH GUSTY WINDS MAINLY NW HALF LATE MORN AND AFTN
SAT. ALSO LOOKING AT ANOTHER ROUND OF GUSTY SW TO W WINDS MOST
AREAS...BUT STRONGEST ACROSS THE EAST HALF OF THE FCST AREA.

43

&&

.PREV DISCUSSION...912 PM MDT FRI MAY 8 2015...
.UPDATE...
TORNADO WATCH HAS EXPIRED. REMOVED SEVERE THREAT FROM THE NE ZONES.
LOWERED POPS SOME FOR MOST EASTERN ZONES.

&&

.PREV DISCUSSION...340 PM MDT FRI MAY 8 2015...
.SYNOPSIS...
ONCE AGAIN THE DRYLINE INVADED EAST CENTRAL NEW MEXICO LAST
NIGHT...WHILE A COLD FRONT HAS OVERTAKEN THE NORTHEASTERN QUADRANT
OF THE STATE. THE DRYLINE SEPARATES DRY AIR TO THE WEST AND
MOIST UNSTABLE AIR TO THE EAST...AND THE COLD FRONT IS SEPARATING
WARM AND DRY AIR TO THE SOUTHWEST FROM COOL MOIST AIR TO THE
NORTHEAST. THE FRONT HAS NOW OVERTAKEN THE DRYLINE...AND THIS
BOUNDARY WILL HELP TRIGGER SHOWERS AND STORMS THIS AFTERNOON AND
THIS EVENING...AND SOME STORMS MAY BECOME STRONG TO SEVERE IN THE
EASTERN TIER OF THE STATE. FARTHER WEST...A LOW PRESSURE SYSTEM IS
DEPARTING CALIFORNIA...AND DRIFTING INTO ARIZONA. THIS HAS BROUGHT
BREEZY TO WINDY CONDITIONS TO NEW MEXICO. THE WINDS ARE EXPECTED
TO STRENGTHEN INTO SATURDAY AS THE LOW PRESSURE SYSTEM SWEEPS OVER
THE FOUR CORNERS REGION AND INTO COLORADO. PRECIPITATION CHANCES
WILL ALSO INCREASE WITH THE PASSAGE OF THIS SYSTEM SATURDAY...AND
WILL LINGER INTO SUNDAY WITH THE NORTH CENTRAL TO NORTHWESTERN
SECTIONS OF NEW MEXICO REMAINING THE FAVORED AREAS.

&&

.DISCUSSION...
IT HAS BEEN A BUSY DAY CHASING THE FORECAST...AND FORECAST MODELS
CONTINUE TO INDICATE SIGNIFICANT DIFFICULTIES IN RESOLVING THE
PLACEMENT OF THE DRYLINE AND THE BACK DOOR FRONT INTO THE
NORTHEASTERN QUADRANT OF THE STATE. THESE TWO SURFACE BOUNDARIES
ARE CRITICAL IN THE SEVERE WEATHER POTENTIAL FOR THIS AFTERNOON
AND THIS EVENING...AND THUS HEFTY RAMIFICATIONS ARE IN STORE FROM
ANY MISPLACEMENT BY THE MODELS. CURRENTLY THE DRYLINE INTRUSION
HAS BECOME OVERSHADOWED BY THE BACK DOOR COLD FRONT WITH HEALTHY
DEWPOINTS IN THE 50S BEING STEADILY PUSHED INTO THE EAST CENTRAL
TO NORTHEASTERN ZONES ALONG WITH AN EASTERLY UPSLOPE COMPONENT.
NEAR AND ALONG THE EDGE OF THIS BOUNDARY SEEMS LIKE A FOCAL POINT
FOR CONVECTION TO BLOSSOM LATE THIS AFTERNOON AND THIS EVENING.
TORNADO WATCHES 142 AND 144 REMAIN IN EFFECT OF THIS
WRITING...HOWEVER 142 WILL BE EXPIRING AT 4 PM MDT WITH AN
EXTENSION POSSIBLE. OTHERWISE THIS MORNING'S SHORT WAVE TROUGH
HAS EXITED INTO TX/OK...A SUBTLE DUDE THAT PACKED A VIGOROUS SLUG
OF LIFT AND FORCING FOR THE STORMS SHORTLY AFTER SUNRISE. WITH THE
UPPER LOW WORKING OVER SOUTHERN NV...THE SOUTHWESTERLY FLOW ALOFT
HAS INCREASED OVER NM...AND SOME OF THIS STRONGER MOMENTUM IS
MIXING DOWN TO THE SURFACE IN THE FORM OF BREEZY TO WINDY
CONDITIONS. PRECIPITATION HAS BEEN ISOLATED OR RATHER SCANT IN THE
NORTH CENTRAL TO NORTHWESTERN ZONES...AIDED BY SOME OROGRAPHICS.
EXPECT THIS AREA TO OBSERVE A SLIGHT EXPANSION IN PRECIPITATION
COVERAGE OVERNIGHT...EVEN WITH TEMPERATURE LAPSE RATES STABILIZING
AS THE ATMOSPHERE DECOUPLES.

HAVE BUILT IN SOME CLOUDY CONDITIONS INTO THE EASTERN TIER OF
COUNTIES FOR SATURDAY MORNING TO ACCOUNT FOR HIGHER BOUNDARY LAYER
MOISTURE THAT SHOULD STAY INTACT AND INCREASE WITH A MERGING OF
THE DRYLINE AND REMNANTS OF THE AFOREMENTIONED BACK DOOR FRONT.
THE LOW WILL QUICKLY CROSS THE FOUR CORNERS BEFORE NOON
SATURDAY WITH AN INCREASE IN PRECIPITATION COVERAGE OVER THE NORTH
CENTRAL TO NORTHWESTERN ZONES NOT ONLY DURING THE MORNING...BUT
ESPECIALLY AFTER NOON WHEN TEMPERATURE LAPSE RATES DESTABILIZE
AGAIN. DYNAMIC COOLING WILL ALSO ACCOMPANY THE PASSAGE OF THE LOW
AND ATTENDANT PACIFIC FRONT...AND WINDS WILL ALSO TURN NOTABLY
STRONGER THAN TODAY. WINDS WILL BE STRONGEST IN THE NORTHEAST
QUADRANT OF THE STATE...AND AN ADVISORY WILL LIKELY BE NEEDED FOR
THIS AREA SATURDAY. IT SHOULD ALSO BE NOTED THAT SNOW LEVELS WILL
TAKE A BIG DIVE SATURDAY MORNING...BUT SNOW ACCUMULATIONS ARE NOT
EXPECTED TO GAIN MUCH BEFORE THE LEVELS BEGIN RISING AGAIN DURING
THE DAYTIME SATURDAY. STILL...WOULD NOT BE SURPRISED TO SEE 2 TO
5 INCHES ABOVE 9000 FEET BY SATURDAY EVENING.

UPPER LOW WILL RAPIDLY ESCAPE TO THE GREAT PLAINS BY SUNDAY
MORNING WHILE A TRAILING SHORT WAVE TROUGH DIVES SOUTHWARD ON THE
BACKSIDE OF IT. THIS WILL DRIVE ADDITIONAL PRECIPITATION INTO THE
NORTH CENTRAL TO NORTHWESTERN ZONES SUNDAY. WINDS WILL REMAIN
BRISK AND TURN MORE WEST NORTHWEST...BUT WILL TAKE A DRAMATIC
DOWNTICK IN SPEED. THE BACK DOOR FRONT THAT HAS BEEN ADVERTISED
FOR SUNDAY NIGHT APPEARS TO ARRIVE MUCH FASTER VIA THE NAM MODEL
SOLUTION. THIS SEEMS PLAUSIBLE...AND SOME PRECIPITATION COULD
BREAK OUT ALONG ITS LEADING EDGE NEAR AND EAST OF THE RATON RIDGE
SUNDAY AFTERNOON AND EVENING. THIS FRONT SHOULD HAVE FULLY INVADED
THE EASTERN PLAINS OF NM BY DAYBREAK MONDAY. PRECIPITATION WOULD
BE SCANT AND RELEGATED TO THE NORTHERN MOUNTAINS MONDAY WHILE
WINDS SETTLE...BUT QUICKLY VEER EAST SOUTHEASTERLY IN THE PLAINS
OF THE STATE.

FORECAST MODELS CONTINUE TO BICKER AND DISAGREE ON THE UPPER LEVEL
FEATURES FOR THE REST OF NEXT WEEK. HOWEVER...THEY ARE IN
AGREEMENT OF AT LEAST SOME SEMBLANCE OF SOUTHWESTERLY FLOW ALOFT
AND A MOIST SOUTHEAST RETURN FLOW AT THE SURFACE THROUGH MID WEEK.
THIS WOULD ADVECT COPIOUS AMOUNTS OF GULF MOISTURE INTO AT LEAST
EASTERN NEW MEXICO...BUT PERHAPS EVEN SOME CENTRAL TO WESTERN
PARTS. THIS SHOULD LEAD TO AN UPTICK IN STORM COVERAGE TUESDAY AND
WEDNESDAY AS THE SURFACE FLOW REGIME APPEARS TO BE PERSISTENT. THE
MOISTURE MAY EVEN LINGER THROUGH THE END OF THE WEEK ACCORDING TO
THE GFS. ENHANCEMENTS TO STORM INITIATION AND COVERAGE MAY COME
FROM ANY PERTURBATIONS IN THE SOUTHWESTERLY FLOW ALOFT.

52

&&

.FIRE WEATHER...
A BACKDOOR COLD FRONT PUSHED FARTHER SOUTHWEST THAN MODELS
FORECAST THIS MORNING...RESULTING IN AN AREA OF HIGHER DEWPOINTS
ACROSS NE NM. THIS HAS TEMPERED THE ADVANCEMENT OF THE DRIER AIR
EAST...KEEPING HUMIDITY VALUES UP TODAY IN THE REGION. IT WILL
ALSO LEAD TO ISOLATED STRONG TO SEVERE SHOWERS AND THUNDERSTORMS
ACROSS THE NE. SURFACE WINDS WILL PERSIST ENOUGH OUT OF THE EAST
TONIGHT IN THE NE TO BOOST HUMIDITY RECOVERIES AND FORM LOW CLOUDS
AND/OR FOG. ELSEWHERE...SHOWERS AND THUNDERSTORMS WILL PROVIDE
SPOTTY WETTING PRECIP TO THE WESTERN AND NORTHERN HIGH TERRAIN
THIS EVENING.

THE UPPER LEVEL LOW CURRENTLY SITUATED OVER THE GREAT BASIN WILL
MOVE ALONG THE NM/CO BORDER SATURDAY...AND LIFT INTO THE CENTRAL
PLAINS BY SUNDAY. STRONG WINDS PLUS A SIGNIFICANT DRY SLOT OVER THE
EASTERN PLAINS WILL RESULT IN A FEW HOURS OF CRITICAL FIRE WEATHER
SATURDAY AFTERNOON...BUT BELOW NORMAL TEMPS AND MARGINAL INSTABILITY
LIMIT THE OVERALL THREAT. ISOLATED SHOWERS AND THUNDERSTORMS WILL
ONLY OFFER SPOTTY WETTING PRECIP CHANCES ACROSS THE NORTHWEST
SATURDAY AFTERNOON. A BACKDOOR COLD FRONT WILL COMBINE WITH A SECOND
PIECE OF UPPER LEVEL ENERGY TO INITIATE ANOTHER ROUND OF SPOTTY
WETTING STORMS OVER THE WESTERN AND CENTRAL HIGHER TERRAIN ON
SUNDAY. THE PIECE OF ENERGY WILL PRODUCE BREEZY WINDS IN THE
TYPICAL AREAS FAVORED WITHIN A NW FLOW REGIME. BELOW NORMAL TO
WELL BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH THIS WEEKEND
PERIOD.

WEAK RIDGING MONDAY WILL CAUSE BRIEF DIP IN VENTILATION RATES.
SURFACE RETURN FLOW BEHIND THE BACKDOOR FRONT WILL BEGIN INCREASING
MOISTURE EAST TO WEST TOWARDS THE CONTINENTAL DIVIDE. THIS WILL
PRIME THE AREA FOR MORE SHOWERS AND THUNDERSTORMS DURING THE MID
WEEK PERIOD...WHICH MODELS DEPICT AS MULTIPLE DISTURBANCES CROSS NM
WITHIN  DEVELOPING SOUTHWEST FLOW ALOFT. CONFIDENCE WEAKENS ON HOW
LONG THE SURFACE MOISTURE WILL STICK AROUND BEFORE THE SW FLOW
PUSHES IT EAST OF THE STATE...WITH THE GFS AND ECMWF SHOWING
DIFFERENT TIMING. THE GFS SHOWERS THE LOW LEVEL MOISTURE REMAINING
IN TACT FOR MOST OF THE WEEK...THOUGH EVENTUALLY SHUNTED TO THE
EASTERN PLAINS. THE ECMWF BRINGS THE DRY AIR QUICKER...PUSHING THE
MOISTURE OUT BY THURSDAY. EITHER WAY...NO MAJOR FIRE WEATHER
CONCERNS ARE EXPECTED. VENT RATES WILL IMPROVE DURING THIS PERIOD
DUE TO STRONGER FLOW ALOFT...TEMPERATURES REMAIN NEAR TO BELOW
NORMAL.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 8, 9:26 AM MDT, 17 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
926 AM MDT FRI MAY 8 2015

NMZ501>540-091200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
926 AM MDT FRI MAY 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR EASTERN NEW
MEXICO...WHERE DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. AN
ISOLATED TORNADO IS POSSIBLE IN CURRY AND ROOSEVELT COUNTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG SOUTHWEST WINDS SUSTAINED AT 30 TO 40 MPH ARE LIKELY ACROSS
SOUTH CENTRAL AND EASTERN NEW MEXICO SATURDAY AFTERNOON AND EVENING
WHERE GUSTS MAY PEAK TO AROUND 50 MPH.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR
BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND
PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X.

In the hours before

Special weather statement, May 8, 9:37 PM MDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
937 PM MDT FRI MAY 8 2015

NMZ515-527-528-090415-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-RATON
RIDGE/JOHNSON MESA-
937 PM MDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
1015 PM MDT...

AT 936 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTH OF CIMARRON...OR ABOUT 30 MILES
NORTHWEST OF SPRINGER...MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...VERMEJO PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3699 10513 3699 10451 3659 10485 3665 10507
TIME...MOT...LOC 0338Z 197DEG 13KT 3671 10492
Special weather statement, May 8, 10:04 PM MDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1004 PM MDT FRI MAY 8 2015

NMZ515-527-528-090430-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-RATON
RIDGE/JOHNSON MESA-
1004 PM MDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH
1030 PM MDT...

AT 1006 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES WEST OF
RATON TO 6 MILES NORTHWEST OF CIMARRON...AND MOVING NORTHEAST AT 10
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THESE STORMS INCLUDE...CIMARRON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3698 10468 3654 10479 3642 10511 3700 10490
      3700 10469
TIME...MOT...LOC 0404Z 228DEG 10KT 3699 10484 3657 10499

40
Special weather statement, May 8, 10:27 PM MDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1027 PM MDT FRI MAY 8 2015

NMZ515-527-090500-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA-
1027 PM MDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
1100 PM MDT...

AT 1024 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES NORTH OF CIMARRON...OR ABOUT 25 MILES
WEST OF RATON...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3698 10464 3669 10479 3674 10501 3700 10502
      3700 10466 3699 10464
TIME...MOT...LOC 0427Z 197DEG 27KT 3681 10486

40
Special weather statement, May 9, 1:47 AM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
147 AM MDT SAT MAY 9 2015

NMZ536>538-090815-
CHAVES COUNTY PLAINS-DE BACA COUNTY-ROOSEVELT COUNTY-
147 AM MDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN CHAVES...
WESTERN ROOSEVELT AND EASTERN DE BACA COUNTIES THROUGH 215 AM MDT...

AT 142 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTHWEST OF KENNA...OR ABOUT 34 MILES
SOUTHEAST OF FORT SUMNER...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
DE BACA AND WESTERN ROOSEVELT COUNTIES.

&&

LAT...LON 3437 10397 3420 10365 3398 10390 3403 10402
TIME...MOT...LOC 0747Z 204DEG 22KT 3408 10391

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 9:37 PM MDTSpecial Weather StatementABQColfax38 min
May 8, 10:04 PM MDTSpecial Weather StatementABQColfax26 min
May 8, 10:27 PM MDTSpecial Weather StatementABQColfax33 min
May 9, 1:47 AM MDTSpecial Weather StatementABQRoosevelt28 min
May 9, 1:52 AM MDTWind AdvisoryABQ16 hr
May 9, 1:57 AM MDTSevere Thunderstorm WarningABQCurry, Roosevelt48 min
May 9, 2:08 AM MDTSevere Thunderstorm WarningABQCurry, Roosevelt52 min
May 9, 2:48 AM MDTSevere Thunderstorm WarningABQCurry, Quay30 min
May 9, 2:54 AM MDTSevere Thunderstorm WarningABQCurry, Quay, Roosevelt25 min
May 9, 3:05 AM MDTAreal Flood AdvisoryABQCurry, Roosevelt85 min
May 9, 3:16 AM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel, Union44 min
May 9, 10:55 AM MDTSpecial Weather StatementABQBernalillo, Valencia20 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.